Indiana, 2003Flood in Indiana, February 22 to 23, 2003
February 22 to 23, 2003 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 22, 6:00 PM EST, 45 minutes earlier.
Area forecast discussion, Feb 22, 6:00 PM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EST SAT FEB 22 2003
GETTING REPORTS OF +SN OVER DUBOIS CO ATTM, WITH ABOUT 1/2 ACCUMS
SO FAR AND A FEW ACCIDENTS. ORANGE CO, HWVR, IS STILL IN RA BUT
CHANGING OVER. FOR THE TIME BEING WILL LEAVE CURRENT FCST INTACT,
BUT WILL HAVE TO MONITOR ETA/RUC FCSTS OF MORE SN TWDS MIDNIGHT
ACROSS SRN IND AND NRN KY, SUCH AS THE 18Z ETA SUGGESTING DECENT SN
AT KMDN CENTERED AROUND 6Z/SUN. SHOULD THIS MATERIALIZE, A LOW-END
SN ADV MAY BE NEEDED ACROSS SRN IND. WILL KEEP WATCH ON THIS. NEVER
SEEING THE WARM SECTOR TODAY, SRN INDS ROAD TEMPERATURES WILL SOON
BE CONDUCIVE TO SN ACCUMS. ALSO REFREEZING MAY BE AN ISSUE.
.SDF...NONE.
XXV
///PREV AFD///
MODERATE TO HEAVY RAINFALL CAME TO CENTRAL KENTUCKY THIS MORNING AND
INTO THE AFTN AS A RATHER WELL DEVELOPED AREA OF LOW PRESSURE MOVED
FROM MIDDLE TENNESSEE NORTHEAST INTO KENTUCKY. FURTHER, NORTHEAST
MOVEMENT IS XPCTD EARLY TONIGHT WITH CONTINUED PROPAGATION TO THE
NORTHEAST XPCTD OVERNIGHT. THE CENTER OF LOW PRESSURE IS EXPECTED TO
BE LOCATED OVER NEW YORK STATE BY 12Z SUNDAY.
AS A RESULT...COLDER AIR WILL SPREAD OVER CENTRAL KENTUCKY.
WHILE MODERATE TO OCCASIONALLY HEAVY RAINFALL WAS GENERATED OVER
CENTRAL KENTUCKY ON SATURDAY...AMOUNTS WERE NOT SUFFICIENT TO CAUSE
ANY FLOODING. AVERAGE AMOUNTS FOR THIS RAINFALL EVENT WERE MOSTLY
FROM 1 TO 1.5 INCHES.
A SIGN OF SPRING WAS FELT OVER SOME PARTS OF THE REGION WITH SPOTTY
TSTMS REPORTED. TEMPERATURES AT 18Z REGISTERED MOSTLY IN THE 40S AND
50S. THE MERCURY EVEN SOARED INTO THE LOWER 60S AT 18Z OVER A FEW
COUNTIES OF THE SOUTH CENTRAL PORTION OF THE STATE.
WILL LOOK FOR SOME SNOW MIXING IN EARLY EVNG NORTH OF THE OH RIVER,
AS COLDER AIR WORKS INTO THE REGION...THEN LATER IN THE EVNG FOR THE
SRN AREAS OF THE STATE. SNOW ACCUM WISE, EXPECT AROUND 1 NORTH OF THE
RIVER, LESS THAN 1 N AND E CTRL KY, AND LITTLE OR NO ACCUM S CTRL
KY.
GFS SEEMS TO BE THE SUPERIOR MODEL TO FOLLOW ALTHO ETA IN
AGREEMENT.
GFS MOS MNLY USED TO FORMULATE SHORT TERM.
SOME SNOW PSBL SUNDAY NIGHT...BUT...BEST CHC OF ACCUMULATING SNOW
WILL BE OVER A THE NORTHERNMOST CWA OR A FEW COUNTIES OF SCENTRAL IN
AS A QUICK MOVING AND WEAKENING AREA OF LOW PRESSURE MOVES FROM SRN
OK NE TO NEAR CINCINNATI BY 8AM EST MONDAY MORNING.
.SDF...NONE.
CONGER
Hazardous weather outlook, Feb 22, 6:40 PM EST, 5 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EST SAT FEB 22 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TONIGHT.
AS SURFACE LOW PRESSURE PASSES THROUGH THE REGION, RAIN WILL CHANGE
TO SNOW THIS EVENING WITH UP TO 1 INCH OR SO OF ACCUMULATION
POSSIBLE OVERNIGHT, MAINLY OVER SOUTH CENTRAL INDIANA, NORTH CENTRAL
KENTUCKY, AND THE BLUEGRASS REGION. BEHIND THE COLD FRONT,
NORTHWESTERLY WINDS MAY GUST UP TO 30 OR 35 MPH AT TIMES. THIS WILL
CAUSE TRICKY TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES, ESPECIALLY
ON EAST TO WEST RUNNING HIGHWAYS. ALSO WIND CHILLS AFTER MIDNIGHT
MAY DROP INTO THE SINGLE DIGITS, THEREFORE DRESS WARMLY IF YOU ARE
GOING OUTDOORS TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER FAST MOVING SYSTEM WILL LIKELY BRING SOME SNOW SUNDAY NIGHT
ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA AND RAIN OR SNOW OVER
THE SOUTH. ACCUMULATING SNOW WOULD MAINLY BE CONFINED TO SOUTH
CENTRAL INDIANA, AND THOSE NORTH CENTRAL KENTUCKY COUNTIES ADJACENT
TO THE OHIO RIVER. AT THIS POINT, FROM 1 TO 2 INCHES OF SNOW IS
LIKELY, HOWEVER THERE IS POTENTIAL FOR HIGHER AMOUNTS, MAINLY OVER
SOUTH CENTRAL INDIANA.
STAY TUNED TO NOAA WEATHER RADIO, LOCAL MEDIA, AND WEATHER.GOV ON
THE INTERNET FOR FURTHER UPDATES AND FORECASTS REGARDING THE SNOW
POTENTIAL ON SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SMALLCOMB
In the hours before
Local storm report, Feb 22, 1:10 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0110 PM EST SAT FEB 22 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 PM 10 NE LEXINGTON IL 0.75 IN HAIL
02/22/03 MCLEAN
PKWLocal storm report, Feb 22, 1:10 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LOUISVILLE KY
0110 PM EST SAT FEB 22 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 PM 10 NE LEXINGTON KY 0.75 IN HAIL
02/22/03 JESSAMINE
PKW...CORRECTED COUNTY AND STATEFlood, Jefferson
- When
- February 22, 6:45 PM EST to February 23, 7:30 AM EST
- Where
- Jefferson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.786, -85.439 (the zone’s center; the record gives no point)
The Muscatatuck River at Deputy crested at 21.5 feet at 1215 AM EST on February 23. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level. County roads are under water in northeast Jefferson County, Indiana.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, February 22, 20032 deaths · 7 injured · $300,000 · F1 · 1 event
- Flash Flood and Flooding in Virginia, February 22 to 23, 20032 deaths · 1 injured · $3.1 million · 17 events
- Avalanche in Idaho, February 22, 20032 deaths · 3 injured · 1 event
- Tornado and Damaging Winds in Georgia, February 22, 2003$312,000 · F2 · 6 events
- Winter Weather in Vermont, February 22 to 23, 20031 death · $15,000 · 1 event
- Heavy Snow in Ohio, February 22 to 23, 2003$5.0 million · 7 events
- Heavy Rain in New Jersey, February 22, 2003$2.0 million · 15 events
- Hail and Damaging Winds in Georgia, February 22 to 23, 20031 injured · $203,000 · 65 kt wind · 39 events
- Flooding in West Virginia, February 22 to 23, 2003$325,000 · 28 events
- Damaging Winds and Lightning Strike in South Carolina, February 22, 20034 injured · $35,000 · 60 kt wind · 15 events
- Flooding and Heavy Rain in Virginia, February 22 to 23, 2003$100,000 · 23 events
- Tornado and Hail in Virginia, February 22, 2003$47,000 · F0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344300.